Alert archive / South Carolina / Severe Thunderstorm Warnings in 2014
Severe Thunderstorm Warning 23, NWS Charleston, SC
NWS Charleston, SC issued this severe thunderstorm warning at May 28, 2014, 6:06 PM EDT for Colleton County, South Carolina. It was in force for 54 min. 4 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- May 28, 2014, 6:06 PM EDT (22:06 UTC)
- Expired
- May 28, 2014, 7:00 PM EDT
- In force
- 54 min
- Issued by
- NWS Charleston, SC
- Area
- Storm-based polygon
County Colleton County, SC
The radar
The Charleston,SC radar (KCLX), 27 km from the middle of the area, began a volume at 22:05 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| May 28, 6:15 PM EDT | HAIL 1.25 | 4 Nne Yemassee, SC | FIRE DEPARTMENT REPORTED NICKEL TO HALF DOLLAR SIZE HAIL AND ESTIMATED 50 MPH WINDS. |
| May 28, 6:24 PM EDT | HAIL 0.5 | 5 Nne Yemassee, SC | 0.5 INCH HAIL AND WINDS NEAR 50 MPH BLOWING TREE LIMBS AROUND. |
| May 28, 6:52 PM EDT | TSTM WND DMG | 2 Ene Yemassee, SC | COLLETON WARNING POINT RELAYED A REPORT FROM A TRAINED SPOTTER OF SEVERAL LARGE DOWNED LIMBS AND RIPPED OFF TIN ROOF PANELS. TIME ESTIMATED BY RADAR. |
| May 28, 7:06 PM EDT | HAIL 1 | 3 Ne Yemassee, SC | PUBLIC REPORTED PENNY TO QUARTER SIZE HAIL AND SEVERAL LIMBS DOWN ALONG HIGHWAY 21. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 9 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Charleston AFB, SC (KCHS), launched 12:00Z, 10.1 hours before the alert went out and 75 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 839 J/kg
- Mixed-layer CIN
- -53 J/kg
- Mixed-layer LCL
- 860 m above ground
- 0-6 km bulk shear
- 9 kt
- 0-1 km storm-relative helicity
- 88 m²/s²
- 0-3 km storm-relative helicity
- 98 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
222
WUUS52 KCHS 282206
SVRCHS
SCC029-282300-
/O.NEW.KCHS.SV.W.0023.140528T2206Z-140528T2300Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE CHARLESTON SC
606 PM EDT WED MAY 28 2014
THE NATIONAL WEATHER SERVICE IN CHARLESTON HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR PORTIONS OF...
COLLETON COUNTY IN SOUTHEAST SOUTH CAROLINA...
* UNTIL 700 PM EDT
* AT 606 PM EDT...METEOROLOGISTS DETECTED A SEVERE THUNDERSTORM...6
MILES SOUTHWEST OF HENDERSONVILLE...MOVING NORTH AT 5 MPH.
PREPARE NOW FOR...
DAMAGING WINDS IN EXCESS OF 60 MPH...
HAIL UP TO QUARTER SIZE...
* SOME LOCATIONS IN THE WARNING INCLUDE...
WHITE HALL...HENDERSONVILLE...WALTERBORO...ISLANDTON...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
REPORT HAIL...DOWNED TREES...LIMBS...AND POWER LINES DIRECTLY TO THE
CHARLESTON NATIONAL WEATHER SERVICE AT 1-888-383-2024...WHEN IT IS
SAFE TO DO SO.
&&
LAT...LON 3297 8063 3267 8069 3266 8070 3268 8072
3267 8073 3268 8073 3267 8075 3268 8077
3269 8078 3269 8080 3270 8082 3272 8084
3277 8086 3281 8090 3283 8090 3287 8093
3298 8095
TIME...MOT...LOC 2206Z 182DEG 6KT 3273 8080
$$3 follow-up statements
138
WWUS52 KCHS 282219
SVSCHS
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
619 PM EDT WED MAY 28 2014
SCC029-282300-
/O.CON.KCHS.SV.W.0023.000000T0000Z-140528T2300Z/
COLLETON SC-
619 PM EDT WED MAY 28 2014
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 700 PM EDT
FOR PORTIONS OF COLLETON COUNTY...
AT 619 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM NEAR SALKEHATCHIE...MOVING NORTH AT 5
MPH.
PREPARE NOW FOR THE FOLLOWING HAZARDS...
DAMAGING WINDS IN EXCESS OF 60 MPH...
HAIL UP TO QUARTER SIZE...
TORRENTIAL RAIN WHICH MAY PRODUCE LOCALIZED FLOODING...
SOME LOCATIONS IN OR NEAR THE PATH OF THIS STORM INCLUDE...
HENDERSONVILLE...WALTERBORO AND WHITE HALL.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
A SEVERE THUNDERSTORM IS CAPABLE OF PRODUCING LARGE HAIL...DAMAGING
WINDS OF 58 MPH OR GREATER...DEADLY LIGHTNING AND VERY HEAVY RAIN. GO
INSIDE A STURDY SHELTER. MOVE TO AN INTERIOR ROOM AND STAY AWAY FROM
WINDOWS.
TO REPORT SEVERE WEATHER SUCH AS HAIL...DOWNED TREES...LIMBS...AND
POWER LINES...PLEASE CONTACT THE CHARLESTON NATIONAL WEATHER SERVICE
TOLL FREE AT 1-888-383-2024 OR EMAIL YOUR REPORTS TO
CHS.SKYWARN@NOAA.GOV.
&&
LAT...LON 3297 8063 3267 8069 3266 8070 3268 8072
3267 8073 3268 8073 3267 8075 3268 8077
3269 8078 3269 8080 3270 8082 3272 8084
3277 8086 3281 8090 3283 8090 3287 8093
3298 8095
TIME...MOT...LOC 2219Z 182DEG 6KT 3275 8080
$$351
WWUS52 KCHS 282243
SVSCHS
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
643 PM EDT WED MAY 28 2014
SCC029-282300-
/O.CON.KCHS.SV.W.0023.000000T0000Z-140528T2300Z/
COLLETON SC-
643 PM EDT WED MAY 28 2014
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 700 PM EDT
FOR PORTIONS OF COLLETON COUNTY...
AT 642 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM NEAR HENDERSONVILLE...MOVING NORTH AT
5 MPH.
PREPARE NOW FOR THE FOLLOWING HAZARDS...
DAMAGING WINDS IN EXCESS OF 60 MPH...
HAIL UP TO QUARTER SIZE...
TORRENTIAL RAIN WHICH MAY PRODUCE LOCALIZED FLOODING...
AT 615 PM EDT...A FIRE DEPARTMENT NEAR YEMASSEE REPORTED HALF DOLLAR
SIZE HAIL.
SOME LOCATIONS IN OR NEAR THE PATH OF THIS STORM INCLUDE...
HENDERSONVILLE...WALTERBORO AND WHITE HALL.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SEEK SAFE SHELTER AND STAY AWAY FROM WINDOWS.
&&
LAT...LON 3297 8063 3267 8069 3266 8070 3268 8072
3267 8073 3268 8073 3267 8075 3268 8077
3269 8078 3269 8080 3270 8082 3272 8084
3277 8086 3281 8090 3283 8090 3287 8093
3298 8095
TIME...MOT...LOC 2242Z 182DEG 6KT 3279 8080
$$167
WWUS52 KCHS 282256
SVSCHS
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
656 PM EDT WED MAY 28 2014
SCC029-282306-
/O.EXP.KCHS.SV.W.0023.000000T0000Z-140528T2300Z/
COLLETON SC-
656 PM EDT WED MAY 28 2014
...THE SEVERE THUNDERSTORM WARNING FOR PORTIONS OF COLLETON COUNTY
WILL EXPIRE AT 700 PM EDT...
AT 656 PM EDT...RADAR INDICATED THAT THE THUNDERSTORM WHICH PROMPTED
THE WARNING HAD WEAKENED...THUS THE SEVERE THUNDERSTORM WARNING HAS
BEEN ALLOWED TO EXPIRE.
ALTHOUGH THE SEVERE THUNDERSTORM WARNING IS NO LONGER IN EFFECT...
THUNDERSTORMS ARE STILL CAPABLE OF PRODUCING GUSTY WINDS...SMALL
HAIL...FREQUENT LIGHTNING AND HEAVY RAINFALL. THE SAFEST COURSE OF
ACTION IS TO REMAIN INDOORS UNTIL THE STORMS HAVE PASSED.
TO REPORT SEVERE WEATHER SUCH AS HAIL...DOWNED TREES...LIMBS...AND
POWER LINES...PLEASE CONTACT THE CHARLESTON NATIONAL WEATHER SERVICE
TOLL FREE AT 1-888-383-2024 OR EMAIL YOUR REPORTS TO
CHS.SKYWARN@NOAA.GOV.
LAT...LON 3297 8063 3267 8069 3266 8070 3268 8072
3267 8073 3268 8073 3267 8075 3268 8077
3269 8078 3269 8080 3270 8082 3272 8084
3277 8086 3281 8090 3283 8090 3287 8093
3298 8095
TIME...MOT...LOC 2256Z 182DEG 6KT 3281 8080
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Charleston, SC wrote its last area forecast discussion before this severe thunderstorm warning went out at May 28, 3:39 PM EDT, 2 hours 27 minutes earlier.
Area forecast discussion, May 28, 3:39 PM EDT, 2 hours 27 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE CHARLESTON SC 339 PM EDT WED MAY 28 2014 .SYNOPSIS... ATLANTIC HIGH PRESSURE WILL REMAIN IN PLACE TONIGHT. A WEAK BACKDOOR COLD FRONT IS EXPECTED TO APPROACH THE AREA FROM THE NORTH THURSDAY BEFORE PUSHING SOUTH OF THE AREA BY SUNDAY. STRONGER HIGH PRESSURE WILL THEN BUILD FROM THE NORTH EARLY NEXT WEEK. && .NEAR TERM /UNTIL 6 AM THURSDAY MORNING/... REST OF THE AFTERNOON...SO FAR THE BULK OF THE SHOWER/THUNDERSTORM DEVELOPMENT HAS REMAINED CONFINED TO SOUTHEAST GEORGIA AWAY FROM THE IMMEDIATE COASTLINE. STORMS HAVE BEEN RELATIVELY SHORT-LIVED AS UPDRAFTS APPEAR TO BE STRUGGLING TO MAINTAIN GIVEN THE LESS THAN IMPRESSIVE MID-LEVEL ENVIRONMENT. THE SPC MESOANALYSIS PAGE SHOWS THE BEST INSTABILITY ALONG AND WEST OF THE SAVANNAH RIVER SO POPS HAVE BEEN FAVORED THERE. THE SEVERE THREAT REMAINS QUITE LOW...BUT THE CHANCE REMAINS FOR AN ISOLATED SEVERE STORM WHERE MORE SIGNIFICANT BOUNDARY INTERACTIONS OCCUR. TONIGHT...ALOFT THE UPPER RIDGE AXIS WILL REMAIN IN PLACE AS THE OVERALL PATTERN REMAINS UNCHANGED. ATLANTIC HIGH PRESSURE WILL CONTINUE TO EXTEND WESTWARD AND ACROSS THE FORECAST AREA WITH A PREVAILING SOUTHWEST FLOW. ANY LINGERING EVENING SHOWER/THUNDERSTORM ACTIVITY WILL DIMINISH QUICKLY WITH SUNSET...AND THE REST OF THE OVERNIGHT IS EXPECTED TO REMAIN DRY. ANY LINGERING DEBRIS CLOUDS SHOULD THIN AND CLEAR OUT THROUGH THE NIGHT...WITH SKIES BECOMING MOSTLY CLEAR BY SUNRISE. ANOTHER MILD NIGHT IS ON TAP WITH LOWS FALLING TO AROUND 70 IN MOST AREAS. && .SHORT TERM /6 AM THURSDAY MORNING THROUGH SATURDAY/... ATLANTIC HIGH PRESSURE WILL SLOWLY WEAKEN OFFSHORE THIS PERIOD WHILE A BACKDOOR COLD FRONT SLOWLY SINKS SOUTHWARD INTO THE AREA FRIDAY. WARM AND HUMID CONDITIONS...MORE TYPICAL OF SUMMER...WILL PREVAIL WITH MOSTLY AFTERNOON AND EARLY EVENING SCATTERED SHOWERS AND THUNDERSTORMS THROUGH THURSDAY. BY FRIDAY COVERAGE OF RAIN SHOULD BE A BIT GREATER GIVEN THE ADDED CONVERGENCE WITH THE FRONT...ALTHOUGH THERE WILL BE A BIT GREATER MID-LEVEL CAPPING WHICH SHOULD TEMPER COVERAGE A BIT. GIVEN THE LACK OF STRONG SYNOPTIC FORCING THE RISK FOR ANY SEVERE STORMS WILL REMAIN LOW. TEMPS GENERALLY SLIGHTLY ABOVE NORMAL THROUGH THE PERIOD. && .LONG TERM /SATURDAY NIGHT THROUGH WEDNESDAY/... MODELS IN GOOD AGREEMENT WITH THE LARGE SCALE PATTERN...SHOWING A BUILDING RIDGE FROM THE GREAT LAKES SOUTHWARD INTO THE SOUTHEAST U.S. THROUGH SUNDAY. THIS RIDGE FLATTENS AND MOVES OVER THE AREA MONDAY...THEN SOUTHEAST OF THE REGION TUESDAY AND WEDNESDAY. SATURDAY WILL BE THE TRANSITION DAY...WITH SCATTERED AFTERNOON CONVECTION...ESPECIALLY SOUTHERN 1/2 OF THE AREA. CONTINUED DRYING TREND FOR SUNDAY AND MONDAY AS THE RIDGE TO THE NORTH PUSHES DRIER/SUBSIDING AIR SOUTHWARD. HAVE KEPT SLIGHT CHANCE POPS EXTREME SOUTH SUNDAY...THEN LESS THEN 15% FOR MONDAY ALL AREAS. BY TUESDAY AND WEDNESDAY ...MODELS INDICATING SOME MOISTURE RETURN ON THE BACK/WEST SIDE OF THE RIDGE. THUS...HAVE GRADUALLY BROUGHT BACK LOW END CHANCE POPS TUESDAY AND WEDNESDAY FOR AFTERNOON CONVECTION. NEAR NORMAL TEMPERATURES SUNDAY AND MONDAY...CLIMBING TO SLIGHTLY ABOVE NORMAL TUESDAY AND WEDNESDAY AS THE RIDGE MOVES OVER THE AREA AND LOW LEVEL SOUTHWEST FLOW SETS IN. && .AVIATION /20Z WEDNESDAY THROUGH MONDAY/... VFR CONDITIONS WILL PREVAIL THROUGH 18Z THURSDAY. THE BIGGEST NEAR TERM CONCERN IS THE POTENTIAL FOR IMPACTS FROM THUNDERSTORMS AT THE TERMINALS. BASED ON CURRENT RADAR IMAGERY...THE BEST COVERAGE IS ACROSS SOUTHEAST GEORGIA SO A VCTS HAS BEEN ADDED TO KSAV THROUGH 21Z. THE CHANCE EXISTS AT KCHS AS WELL...BUT GIVEN THE LACK OF COVERAGE IN SOUTHEAST SOUTH CAROLINA...NOTHING WILL BE INCLUDED AT THIS TIME. ANY SHOWERS AND STORMS THAT DO DEVELOP WILL DIMINISH THIS EVENING WITH THE LOSS OF HEATING. EXTENDED AVIATION OUTLOOK...TEMPORARY FLIGHT RESTRICTIONS POSSIBLE WITH MAINLY AFTERNOON/EARLY EVENING SHOWERS AND TSTMS THURSDAY THROUGH SATURDAY. BEST CHANCES SHOULD BE FRIDAY AS A WEAK BACKDOOR FRONT SLOWLY MOVES THROUGH. BREEZY CONDITIONS LIKELY SUNDAY. && .MARINE... TONIGHT...SUBTROPICAL HIGH PRESSURE OVER THE ATLANTIC WILL CONTINUE TO BE THE PRIMARY SURFACE FEATURE AS IT EXTENDS WESTWARD ACROSS THE LOCAL WATERS. THE HIGH WILL MAINTAIN A MODEST SOUTH TO SOUTHWEST FLOW WHICH WILL GENERALLY BE 15 KT OR LESS THROUGH THE PERIOD. SEAS WILL BE 2-3 FT. WEDNESDAY THROUGH SUNDAY...NO SIGNIFICANT CONCERNS GIVEN THE RELATIVELY WEAK PRESSURE GRADIENT OVER THE AREA BETWEEN ATLANTIC HIGH PRESSURE AND AN INLAND TROUGH. BY FRIDAY THE TROUGH SHOULD SINK SOUTHWARD INTO THE LOCAL WATERS...LIKELY PUSHING SOUTH OF THE GEORGIA WATERS BY SUNDAY. AFTER THE FROPA...THE GRADIENT WILL INCREASE POSSIBLY LEADING TO MARGINAL ADVISORY CONDITIONS EARLY NEXT WEEK...ESPECIALLY BEYOND 20 NM. && .CHS WATCHES/WARNINGS/ADVISORIES... GA...NONE. SC...NONE. MARINE...NONE. && NEAR TERM...BSH SHORT TERM...RJB LONG TERM...RFM AVIATION...BSH MARINE...BSH/RJB
Hazardous weather outlook, May 28, 3:26 AM EDT, 14 hours 40 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CHARLESTON SC 326 AM EDT WED MAY 28 2014 AMZ330-350-352-354-374-GAZ087-088-099>101-114>119-137>141-SCZ040- 042>045-047>052-290730- CHARLESTON HARBOR- WATERS FROM SOUTH SANTEE RIVER TO EDISTO BEACH SC OUT 20 NM- WATERS FROM EDISTO BEACH SC TO SAVANNAH GA OUT 20 NM- WATERS FROM SAVANNAH GA TO ALTAMAHA SOUND GA OUT 20 NM...INCLUDING GRAYS REEF NATIONAL MARINE SANCTUARY- WATERS FROM SAVANNAH GA TO ALTAMAHA SOUND GA EXTENDING FROM 20 TO 60 NM-JENKINS-SCREVEN-CANDLER-BULLOCH-EFFINGHAM-TATTNALL-EVANS- INLAND BRYAN-COASTAL BRYAN-INLAND CHATHAM-COASTAL CHATHAM-LONG- INLAND LIBERTY-COASTAL LIBERTY-INLAND MCINTOSH-COASTAL MCINTOSH- ALLENDALE-HAMPTON-INLAND COLLETON-DORCHESTER-INLAND BERKELEY- INLAND JASPER-BEAUFORT-COASTAL COLLETON-CHARLESTON-COASTAL JASPER- TIDAL BERKELEY- 326 AM EDT WED MAY 28 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS...SOUTHEAST GEORGIA AND SOUTHEAST SOUTH CAROLINA. .DAY ONE...TODAY AND TONIGHT. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ASSISTANCE IS NOT ANTICIPATED AT THIS TIME.
In the hours before
Special weather statement, May 28, 3:55 PM EDT, 2 hours 11 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE CHARLESTON SC 355 PM EDT WED MAY 28 2014 GAZ114>116-137-138-282030- EVANS-INLAND BRYAN-INLAND LIBERTY-LONG-TATTNALL- 355 PM EDT WED MAY 28 2014 ...STRONG THUNDERSTORMS WILL IMPACT PORTIONS OF TATTNALL...EVANS... LIBERTY...BRYAN AND LONG COUNTIES THROUGH 430 PM EDT... AT 352 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM...OVER EXTREME EAST CENTRAL TATTNALL COUNTY... MOVING NORTHEAST AT 5 MPH. SOME LOCATIONS THAT WILL BE AFFECTED INCLUDE... AREAS BETWEEN DAISY AND MIDWAY... PREPARE NOW FOR THE FOLLOWING HAZARDS... STRONG WINDS OF 45 TO 55 MPH... DIME SIZE HAIL... FREQUENT CLOUD TO GROUND LIGHTNING... TORRENTIAL RAIN WHICH MAY PRODUCE LOCALIZED FLOODING... PRECAUTIONARY/PREPAREDNESS ACTIONS... BE ALERT FOR RAPIDLY CHANGING WEATHER CONDITIONS AS STORMS APPROACH. BE READY TO TAKE IMMEDIATE ACTION IN CASE A SEVERE THUNDERSTORM WARNING IS ISSUED FOR YOUR LOCATION. && LAT...LON 3215 8181 3212 8159 3198 8180 3202 8187 TIME...MOT...LOC 1955Z 217DEG 6KT 3204 8179
Special weather statement, May 28, 4:49 PM EDT, 1 hour 17 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
449 PM EDT WED MAY 28 2014
GAZ101-116-282115-
EFFINGHAM-INLAND BRYAN-
449 PM EDT WED MAY 28 2014
...STRONG THUNDERSTORMS WILL IMPACT PORTIONS OF EFFINGHAM AND BRYAN
COUNTIES THROUGH 515 PM EDT...
AT 447 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM...NEAR LANIER...MOVING NORTHEAST AT 15 MPH.
SOME LOCATIONS THAT WILL BE AFFECTED INCLUDE...
LANIER...ELLABELL...BLITCHTON...EDEN...
PREPARE NOW FOR THE FOLLOWING HAZARDS...
STRONG WINDS OF 45 TO 55 MPH...
DIME SIZE HAIL...
FREQUENT CLOUD TO GROUND LIGHTNING...
TORRENTIAL RAIN WHICH MAY PRODUCE LOCALIZED FLOODING...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
BE ALERT FOR RAPIDLY CHANGING WEATHER CONDITIONS AS STORMS APPROACH.
BE READY TO TAKE IMMEDIATE ACTION IN CASE A SEVERE THUNDERSTORM
WARNING IS ISSUED FOR YOUR LOCATION.
&&
LAT...LON 3209 8166 3221 8156 3223 8150 3215 8132
3210 8139 3208 8139 3207 8138 3198 8146
TIME...MOT...LOC 2049Z 230DEG 11KT 3210 8156Local storm report, May 28, 5:29 PM EDT, 37 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON SC
529 PM EDT WED MAY 28 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0333 PM TSTM WND DMG 4 NNE DONALD 31.88N 81.82W
05/28/2014 LONG GA TRAINED SPOTTER
ROOF AND SIDE DAMAGE TO WAREHOUSE OFF HIGHWAY 196.
CATTLE SHED ACROSS THE STREET ALSO HAD ROOF DAMAGE.
EXTENT OF DAMAGE UNKNOWN.
&&
EVENT NUMBER CHS1400614
JHPLocal storm report, May 28, 5:30 PM EDT, 36 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON SC
530 PM EDT WED MAY 28 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0520 PM HAIL GARDEN CITY 32.10N 81.17W
05/28/2014 M0.88 INCH CHATHAM GA TRAINED SPOTTER
TRAINED SPOTTER REPORTED NICKEL SIZE HAIL.
&&
EVENT NUMBER CHS1400615
JHPLocal storm report, May 28, 5:58 PM EDT, 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON SC
558 PM EDT WED MAY 28 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0525 PM TSTM WND GST SAVANNAH AIRPORT 32.13N 81.20W
05/28/2014 M54 MPH CHATHAM GA ASOS
&&
EVENT NUMBER CHS1400616
RJBSpecial weather statement, May 28, 6:00 PM EDT, 6 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE CHARLESTON SC 600 PM EDT WED MAY 28 2014 SCZ042-043-048-282230- BEAUFORT-HAMPTON-INLAND COLLETON- 600 PM EDT WED MAY 28 2014 ...STRONG THUNDERSTORMS WILL IMPACT PORTIONS OF HAMPTON...COLLETON AND BEAUFORT COUNTIES THROUGH 630 PM EDT... AT 556 PM EDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A STRONG THUNDERSTORM...NEAR SALKEHATCHIE...MOVING NORTH AT 5 MPH. SOME LOCATIONS THAT WILL BE AFFECTED INCLUDE... SALKEHATCHIE...BLAKE...DAVIDSON...HENDERSONVILLE... PREPARE NOW FOR THE FOLLOWING HAZARDS... STRONG WINDS OF 45 TO 55 MPH... PENNY SIZE HAIL... FREQUENT CLOUD TO GROUND LIGHTNING... PRECAUTIONARY/PREPAREDNESS ACTIONS... BE ALERT FOR RAPIDLY CHANGING WEATHER CONDITIONS AS STORMS APPROACH. BE READY TO TAKE IMMEDIATE ACTION IN CASE A SEVERE THUNDERSTORM WARNING IS ISSUED FOR YOUR LOCATION. && LAT...LON 3288 8094 3292 8070 3269 8069 3267 8089 TIME...MOT...LOC 2200Z 162DEG 6KT 3271 8080
The office that day
Everything else NWS Charleston, SC issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 28, 5:16 PM EDT | Severe Thunderstorm Warning | CHS | Jasper | 59 min |
| May 28, 6:00 PM EDT | Special Weather Statement | CHS | Colleton | 30 min |
| May 28, 6:40 PM EDT | Special Weather Statement | CHS | Hampton | 35 min |
| May 28, 6:52 PM EDT | Special Weather Statement | CHS | Hampton | 23 min |
| May 28, 7:00 PM EDT | Severe Thunderstorm Warning | CHS | Beaufort, Colleton, Hampton, Jasper | 60 min |
Nearby
Severe Thunderstorm Warnings in South Carolina, 2014Every severe thunderstorm warning in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.